Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 9, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 8, 2018, 1:12 AM CDT for Taylor County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2018, 1:12 AM CDT (06:12 UTC)
- Expired
- Jun 8, 2018, 4:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 48 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.2 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 628 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 1558 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted.
166
WGUS54 KSJT 080612
FFWSJT
TXC441-080915-
/O.NEW.KSJT.FF.W.0009.180608T0612Z-180608T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Angelo TX
112 AM CDT FRI JUN 8 2018
The National Weather Service in San Angelo has issued a
* Flash Flood Warning for...
Northeastern Taylor County in west central Texas...
* Until 415 AM CDT.
* At 107 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected
along Elm and Catclaw Creeks. Major street flooding is likely.
Also, rainfall totals of 3 to 4 inches have occurred across parts
of Abilene since last evening.
* Some locations that will experience flooding include...
Abilene, Wylie, Tye, Buffalo Gap, Potosi, View, Caps, Hamby, Dyess
Afb, Impact and Kirby Lake.
This includes the following low water crossings ...
Intersections along Buttonwillow Parkway...
Curry Lane from Clack Street to Catclaw Drive...
Butternut Underpass...
Intersections along Sammons Street...
Texas Avenue at Arnold Boulevard...
FM 3308 crossing Draw...
Sunset between South 1st and 2nd...
Hartford...Redbird...Corsicana Streets...
US 84 frontage Road crossing Little Elm Creek and
North 6th Street and Willis.
Do not drive through these low water crossings or any other
low water crossing with water flowing across the roadway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3252 9963 3227 9963 3230 9993 3252 9994
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 12:19 AM CDT, 53 minutes earlier.
Area forecast discussion, Jun 8, 12:19 AM CDT, 53 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 1219 AM CDT Fri Jun 8 2018 .AVIATION... /00Z TAFS/ Showers and storms continue across the Big Country and will continue near the KABi terminal into the early morning hours. Outflow boundary will continue south as well, shifting winds to the north at KSJT and KBBD. Questionable whether the the storms to the north will survive to approach the terminals farther south. Will continue to monitor the latest radar trends and update as needed. Other that the ongoing convection, VFR conditions should generally prevail with south to southeast winds. && .PREV DISCUSSION... /issued 600 PM CDT Thu Jun 7 2018/ AVIATION... /00Z TAFS/ Scattered showers and thunderstorms that are currently ongoing across the South Plains may move south into the Big Country this evening, possibly making it as far south as the Concho Valley and Heartland late this evening or early Friday morning. For now, have only included a VCTS group after 03z at KABI, where confidence is highest. Any thunderstorms that do develop may contain strong gusty winds, hail and heavy rainfall. Patchy stratus is possible at the southern 3 sites after 10z, but have kept the TAFs VFR for now, as confidence remains low that the stratus will affect the terminals. Winds will remain from the south to southeast at 6 to 12 knots through the next 24 hours. PREV DISCUSSION... /issued 223 PM CDT Thu Jun 7 2018/ SHORT TERM... (Tonight and Friday) Another hot and humid afternoon across West Central Texas. Temperatures were in the 90s across the area, east of a dryline. Also, a line of strong thunderstorms was over south central Oklahoma, and moving to the south. An upper level disturbance will spark thunderstorms over the Texas Panhandle this afternoon, with the storms possibly moving into the Big Country by early evening (according to HRRR and NAM Nest). Although Hi-Res models indicate the storms will dissipate just south of I-20. However, storms may continue late tonight across the Concho Valley and Heartland, so going with slight chance Pops. A few storms may be severe across mainly the Big Country. The main hazards will be large hail, damaging winds and dangerous lightning. Expect very warm conditions on Friday. Highs will be in the mid to upper 90s. 21 LONG TERM... (Friday night through next Thursday) Generally quiet and warm weather expected through next week. The upper level ridge will remain over or near the area through next Friday, although it will move off to the west and northwest, weakening over our area at times. The ridge will be centered near or over our CWA through this weekend, keeping rain chances at less than 10 percent. However, 850mb temperatures are expected to cool slightly, as mentioned previously, down into the 25 degree Celsius range. With that in mind, will continue the mid to upper 90s forecast going, as opposed to the upper 90s to 105 degrees that we've had lately. The ridge axis is expected to move off to the northwest from Monday through the middle of next week, weakening over our area. However, we will still see temperatures well into the 90s through the end of next week, and ridging is expected to remain enough of an influence to continue a dry forecast through next Friday. 20 && .PRELIMINARY POINT TEMPS/POPS... Abilene 73 96 73 96 / 5 0 0 0 San Angelo 72 96 72 96 / 5 0 0 0 Junction 71 95 72 95 / 0 0 0 0 Brownwood 71 95 72 95 / 0 0 0 0 Sweetwater 73 96 73 95 / 5 0 0 0 Ozona 72 93 72 93 / 5 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && 07
Hazardous weather outlook, Jun 7, 1:27 PM CDT, 11 hours 45 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 127 PM CDT Thu Jun 7 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-081830- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 127 PM CDT Thu Jun 7 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms will be possible late this afternoon through the overnight hours, with the best chances for thunderstorms being in the Big Country. A few storms may be strong to severe, with large hail, damaging winds and dangerous lightning possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Jun 7, 9:18 PM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
918 PM CDT THU JUN 07 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND GST 1 W HAWLEY 32.61N 99.83W
06/07/2018 E70 MPH JONES TX PUBLIC
&&
EVENT NUMBER SJT1800101
JWLocal storm report, Jun 7, 9:52 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
952 PM CDT THU JUN 07 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM TSTM WND GST 7 WSW ABILENE 32.41N 99.84W
06/07/2018 M82 MPH TAYLOR TX ASOS
&&
EVENT NUMBER SJT1800102
JWSpecial weather statement, Jun 7, 10:29 PM CDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1029 PM CDT THU JUN 7 2018
TXZ114-127-128-139-140-080415-
Shackelford TX-Callahan TX-Coleman TX-Taylor TX-Brown TX-
1029 PM CDT THU JUN 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR CALLAHAN...NORTHWESTERN BROWN...
NORTHERN COLEMAN AND SOUTHERN SHACKELFORD COUNTIES UNTIL 1115 PM
CDT...
At 1029 PM CDT, Doppler radar was tracking a strong thunderstorm over
Clyde, moving south at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This strong thunderstorm will be near...
Eula around 1040 PM CDT.
Dudley around 1050 PM CDT.
Rowden around 1110 PM CDT.
Oplin around 1115 PM CDT.
Other locations impacted by this storm include Mccarty Lake, Admiral,
Us-283 Near The Callahan-Shackelford County Line, Us-
180 Near The Shackelford-Stephens County Line, Us-
283 Near The Coleman-Callahan County Line, Lake Coleman and I-
20 Near The Callahan-Eastland County Line.
This includes Interstate 20 between Mile Markers 293 and 323.
LAT...LON 3200 9897 3194 9967 3266 9961 3284 9910
3252 9909 3251 9911 3208 9912 3208 9898
TIME...MOT...LOC 0329Z 349DEG 20KT 3240 9951
DanielsSpecial weather statement, Jun 7, 10:56 PM CDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1056 PM CDT THU JUN 7 2018
TXZ049-054-065-066-113-127-128-139-080500-
Runnels TX-Fisher TX-Callahan TX-Nolan TX-Coleman TX-Coke TX-
Jones TX-Taylor TX-
1056 PM CDT THU JUN 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COKE...SOUTHERN
JONES...NORTHWESTERN COLEMAN...NOLAN...SOUTHEASTERN FISHER...TAYLOR
AND NORTHERN RUNNELS COUNTIES UNTIL MIDNIGHT CDT...
At 1056 PM CDT, Doppler radar was tracking a strong thunderstorm near
Coronados Camp, or 17 miles north of Winters, moving south at 10 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This strong thunderstorm will be near...
Happy Valley around 1115 PM CDT.
Bradshaw and Wingate around 1145 PM CDT.
Winters around 1200 AM CDT.
Other locations impacted by this storm include Impact, Lake Abilene,
Camp Tonkawa, Shep, Wilmeth, Lake Fort Phantom Hill, Lake Sweetwater,
Ovalo, Hodges and Drasco.
This includes Interstate 20 between Mile Markers 235 and 293.
LAT...LON 3193 9964 3191 10010 3196 10022 3206 10067
3239 10065 3260 10018 3270 9961
TIME...MOT...LOC 0356Z 344DEG 10KT 3221 10003
DanielsSpecial weather statement, Jun 7, 10:59 PM CDT, 2 hours 13 minutes before
Special Weather Statement National Weather Service San Angelo TX 1059 PM CDT THU JUN 7 2018 TXZ049-113-080445- Fisher TX-Jones TX- 1059 PM CDT THU JUN 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JONES AND FISHER COUNTIES UNTIL 1145 PM CDT... At 1059 PM CDT, Doppler radar was tracking a strong thunderstorm 13 miles northwest of Rotan, or 15 miles south of Jayton, moving southeast at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This strong thunderstorm will be near... Rotan around 1135 PM CDT. Roby around 1145 PM CDT. Other locations impacted by this storm include The Intersection Of Us-180 And Ranch Road 126 and Hitson. LAT...LON 3296 10002 3281 9988 3258 10066 3296 10065 TIME...MOT...LOC 0359Z 321DEG 20KT 3303 10058 Daniels
Special weather statement, Jun 8, 12:14 AM CDT, 58 minutes before
Special Weather Statement National Weather Service San Angelo TX 1214 AM CDT FRI JUN 8 2018 TXZ049-054-080600- Fisher TX-Nolan TX- 1214 AM CDT FRI JUN 8 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NOLAN AND FISHER COUNTIES UNTIL 100 AM CDT... At 1213 AM CDT, Doppler radar was tracking a strong thunderstorm near Roby, or 17 miles north of Sweetwater, moving south at 25 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. This strong thunderstorm will be near... Longworth around 1230 AM CDT. Sweetwater and Roscoe around 1255 AM CDT. Other locations impacted by this storm include Gannon, Lake Sweetwater, Busby, Capitola, Us-180 Near The Fisher- Scurry County Line and Us-84 Near The Nolan-Fisher County Line. This includes Interstate 20 between Mile Markers 232 and 260. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3281 10016 3243 10015 3242 10066 3281 10066 TIME...MOT...LOC 0513Z 350DEG 21KT 3273 10046
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:12 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Haskell, Jones, Shackelford, Throckmorton | 48 min |
| Jun 7, 8:00 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Fisher, Haskell, Jones, Nolan, Shackelford and 2 more | 60 min |
| Jun 7, 8:57 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 48 min |
| Jun 7, 9:01 PM CDT | Special Weather Statement | SJT | Jones, Taylor | 44 min |
| Jun 7, 9:05 PM CDT | Areal Flood Advisory | SJT | Haskell, Jones, Shackelford, Throckmorton | 3 hr |
| Jun 7, 9:05 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 25 min |
| Jun 7, 9:07 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Nolan, Shackelford, Taylor | 53 min |
| Jun 7, 9:45 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 45 min |
| Jun 7, 9:49 PM CDT | Flash Flood Warning | SJT | Jones, Taylor | 3 hr |
| Jun 7, 9:59 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coke, Coleman, Jones, Nolan, Runnels and 1 more | 61 min |
| Jun 7, 10:24 PM CDT | Flash Flood Warning | SJT | Shackelford | 111 min |
| Jun 7, 10:29 PM CDT | Special Weather Statement | SJT | Callahan, Shackelford | 46 min |
| Jun 7, 10:56 PM CDT | Special Weather Statement | SJT | Nolan, Taylor | 64 min |
| Jun 7, 10:57 PM CDT | Areal Flood Advisory | SJT | Nolan, Taylor | 2 hr |
| Jun 7, 10:59 PM CDT | Special Weather Statement | SJT | Fisher | 46 min |
| Jun 7, 11:01 PM CDT | Areal Flood Advisory | SJT | Callahan, Shackelford | 119 min |
| Jun 8, 12:14 AM CDT | Special Weather Statement | SJT | Fisher | 46 min |
| Jun 8, 12:42 AM CDT | Severe Thunderstorm Warning | SJT | Nolan | 48 min |
| Jun 8, 12:55 AM CDT | Areal Flood Advisory | SJT | Callahan, Taylor | 3 hr |
| Jun 8, 1:23 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan | 37 min |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.